Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
The histopathology of non-steroidal anti-inflammatory drug induced gastroduodenal damage: correlation with Helicobacter pylori, ulcers, and haemorrhagic events
Autore:
Frezza, M; Gorji, N; Melato, M;
Indirizzi:
Gen Hosp, Gastroenterol Unit, I-34149 Trieste, Italy Gen Hosp Trieste Italy I-34149 astroenterol Unit, I-34149 Trieste, Italy Univ Trieste, I-34127 Trieste, Italy Univ Trieste Trieste Italy I-34127Univ Trieste, I-34127 Trieste, Italy Gen Hosp, Dept Anat Pathol, Trieste, Italy Gen Hosp Trieste ItalyGen Hosp, Dept Anat Pathol, Trieste, Italy
Titolo Testata:
JOURNAL OF CLINICAL PATHOLOGY
fascicolo: 7, volume: 54, anno: 2001,
pagine: 521 - 525
SICI:
0021-9746(200107)54:7<521:THONAD>2.0.ZU;2-I
Fonte:
ISI
Lingua:
ENG
Soggetto:
NONSTEROIDAL ANTIINFLAMMATORY DRUGS; PEPTIC-ULCER; CHEMICAL GASTRITIS; REFLUX GASTRITIS; ERADICATION; INFECTION; NSAIDS; COMPLICATIONS; MISOPROSTOL; OMEPRAZOLE;
Keywords:
chemical gastritis; non-steroidal anti-inflammatory drugs; Helicobacter pylori;
Tipo documento:
Article
Natura:
Periodico
Settore Disciplinare:
Clinical Medicine
Life Sciences
Citazioni:
43
Recensione:
Indirizzi per estratti:
Indirizzo: Frezza, M Osped Cattinara, Serv Gastroenterol & Endoscopia Digest, Str Fiume 447, I-34149 Trieste, Italy Osped Cattinara Str Fiume 447 Trieste ItalyI-34149 este, Italy
Citazione:
M. Frezza et al., "The histopathology of non-steroidal anti-inflammatory drug induced gastroduodenal damage: correlation with Helicobacter pylori, ulcers, and haemorrhagic events", J CLIN PATH, 54(7), 2001, pp. 521-525

Abstract

Aims-The spectrum of microscopic lesions resulting from the chronic use ofnon-steroidal anti-inflammatory drugs (NSAIDs), known as chemical gastritis, remains unclear, and the variable prevalence reported in different studies makes this issue a matter of lively debate. The aim of this study was toevaluate the prevalence and importance of chemical gastritis in patients regularly taking NSAIDs. Owing to the high prevalence of Helicobacter pyloriinfection, particularly in subjects over 60 years of age, and in view of apossible association with damage, the presence of H pylori infection in the same tissue sample was also determined in all patients. Methods-One hundred and ninety seven subjects were enrolled, 118 off whom were receiving chronic treatment with NSAIDs and 79 of whom were controls, pair matched for age, sex, and clinical symptoms (ulcer-like dyspepsia or upper digestive tract haemorrhage). Antral biopsies taken during upper gastroduodenal endoscopy were assessed for chemical gastritis according to a modified version of Dixon's score, and for helicobacter correlated chronic active gastritis, according to the updated Sydney system. Results-Chemical gastritis was identified in 11 patients taking NSAIDs (9%) and in four controls (5%) (p < 0.05). Helicobacter pylori was detected in53 patients taking NSAIDs (45%) and in 34 controls (43%). Patients taking NSAIDs had a significantly higher number of erosions and ulcers and worse endoscores than controls. The presence of H pylori did not appear to increase histological damage, ulcer prevalence, or haemorrhagic events. Conclusions-Chemical gastritis is present in a limited number of patients regularly taking NSAIDs, and is not strongly correlated with NSAID induced damage. In many cases of peptic ulcer or upper gastrointestinal bleeding inpatients taking NSAIDs, the presence of chemical gastritis or H pylori infection cannot solely account for the development of mucosal damage.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 04/06/20 alle ore 01:39:37